Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Some new viewpoints in differential geometry in the large


Author: Shiing-Shen Chern
Journal: Bull. Amer. Math. Soc. 52 (1946), 1-30
MathSciNet review: 0021706
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Carl B. Allendoerfer and André Weil, The Gauss-Bonnet theorem for Riemannian polyhedra, Trans. Amer. Math. Soc. 53 (1943), 101–129. MR 0007627, 10.1090/S0002-9947-1943-0007627-9
  • 2. Blaschke, W., Vorlesungen über Integralgeometrie, Part 1, 2d ed., Leipzig, 1936; Part 2, Leipzig, 1937.
  • 3. Elie Cartan, Les sous-groupes des groupes continus de transformations, Ann. Sci. École Norm. Sup. (3) 25 (1908), 57–194 (French). MR 1509090
  • 4. Cartan, E., La théorie des groupes finis et continus et la géométrie différentielle traitée par la méthode du repère mobile, Paris, 1937.
  • 5. Cartan, E., Leçons sur les invariants intégraux, Paris, 1922.
  • 6. Cartan, E., Sur les variétés à connexion affine et la théorie de la relativité généralisée, Ann. École Norm. (3) vol. 40 (1923) pp. 325-412; vol. 41 (1924) pp. 1-25; vol. 42 (1925) pp. 17-88.
  • 7. Cartan, Le principe de dualité et certaines intégrales multiples de l’espace tangentiel et de l’espace réglé, Bull. Soc. Math. France 24 (1896), 140–177 (French). MR 1504260
  • 8. E. Cartan, Sur les variétés à connexion projective, Bull. Soc. Math. France 52 (1924), 205–241 (French). MR 1504846
  • 9. Cartan, E., Sur les invariants intégraux de certains espaces homogènes clos et les propriétés topologiques de ces espaces, Annales de la Société Polonaise de Mathématique vol. 8 (1929) pp. 181-225.
  • 10. Shiing-shen Chern, A simple intrinsic proof of the Gauss-Bonnet formula for closed Riemannian manifolds, Ann. of Math. (2) 45 (1944), 747–752. MR 0011027
  • 11. Shiing-shen Chern, Integral formulas for the characteristic classes of spere bundles, Proc. Nat. Acad. Sci. U.S.A. 30 (1944), 269–273. MR 0011028
  • 12. Shiing-shen Chern, A generalization of the projective geometry of linear spaces, Proc. Nat. Acad. Sci. U. S. A. 29 (1943), 38–43. MR 0008192
  • 13. Shiing-shen Chern and Chih-ta Yien, Sulla formula principale cinematica dello spazio ad 𝑛 dimensioni, Boll. Un. Mat. Ital. (2) 2 (1940), 434–437 (Italian). MR 0004983
  • 14. Shiing-Shen Chern, On Riemannian manifolds of four dimensions, Bull. Amer. Math. Soc. 51 (1945), 964–971. MR 0013910, 10.1090/S0002-9904-1945-08483-3
  • 15. Charles Ehresmann, Sur la topologie de certains espaces homogènes, Ann. of Math. (2) 35 (1934), no. 2, 396–443 (French). MR 1503170, 10.2307/1968440
  • 16. Ehresmann, C., Various notes on fibre spaces in C. R. Acad. Sci. Paris vol. 213 (1941) pp. 762-764; vol. 214 (1942) pp. 144-147; vol. 216 (1943) pp. 628-630.
  • 17. Charles Ehresmann and Jacques Feldbau, Sur les propriétés d’homotopie des espaces fibrés, C. R. Acad. Sci. Paris 212 (1941), 945–948 (French). MR 0004766
  • 18. Feldbau, J. See Ehresmann, C.
  • 19. Paris Seminar, Notes on Elie Cartan's scientific work, Paris, 1936.
  • 20. L. Pontrjagin, Characteristic cycles on manifolds, C. R. (Doklady) Acad. Sci. URSS (N.S.) 35 (1942), 34–37. MR 0007485
  • 21. L. Pontrjagin, On some topologic invariants of Riemannian manifolds, C. R. (Doklady) Acad. Sci. URSS (N. S.) 43 (1944), 91–94. MR 0011547
  • 22. de Rham, G., Sur l'analysis situs des variétés à n dimensions, J. Math. Pures Appl. vol. 10 (1931) pp. 115-200.
  • 23. Santalò, L. A., Sobre la medida cinematica en el plano, Abh. Math. Sem. Hamburgischen Univ. vol. 11 (1935) pp. 222-236.
  • 24. Norman E. Steenrod, Topological methods for the construction of tensor functions, Ann. of Math. (2) 43 (1942), 116–131. MR 0005357
  • 25. N. E. Steenrod, The classification of sphere bundles, Ann. of Math. (2) 45 (1944), 294–311. MR 0009857
  • 26. Stiefel, E., Richtungsfelder und Fernparallelismus in n-dimensionalen Mannigfaltigkeiten, Comment. Math. Helv. vol. 8 (1936) pp. 305-343.
  • 27. Oswald Veblen and Tracy Yerkes Thomas, The geometry of paths, Trans. Amer. Math. Soc. 25 (1923), no. 4, 551–608. MR 1501260, 10.1090/S0002-9947-1923-1501260-2
  • 28. Veblen, O. See Thomas, T. Y.
  • 29. Veblen, O., and Whitehead, J. H. C., Foundations of differential geometry, Cambridge, 1932.
  • 30. Weil, A. See Allendoerfer, C. B.
  • 31. Weyl, H., The classical groups, Princeton, 1939.
  • 32. Whitehead, J. H. C. See Veblen, O.
  • 33. Whitney, H., Topological properties of differentiable manifolds, Bull. Amer. Math. Soc. vol. 43 (1937) pp. 785-805.
  • 34. Hassler Whitney, On the topology of differentiable manifolds, Lectures in Topology, University of Michigan Press, Ann Arbor, Mich., 1941, pp. 101–141. MR 0005300
  • 35. Yien, C. T. See Chern; S.


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1946-08487-6